# SDR FPI2002F00003

- Difficulty date: March 5, 2002
- Submitted: March 20, 2002
- Operation: Air carrier
- Aircraft: N4672Y
- Make and model: Cessna T210N
- Aircraft serial: 21063977
- Engine: Cont TSIO520*
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 98820152
- Condition: Broken
- Location: Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ACTUATOR PISTON SERVES AS A RACK WITH GEAR TEETH CUT INTO THE BOTTOM PART OF THE PISTON.  THE RACK DRIVES A PINION GEAR ATTACHED TO THE GEAR LEG.  THE RACK PISTON IS HELD IN ENGAGEMENT WITH THE PINION BY A HARDENED STEEL ROLLER ON TOP OF THE RACK.  THE ROLLER IS SUPPORTED BY TWO NEEDLE BEARINGS.  AN ANNUAL INSPECTION IT WAS FOUND THAT THE ROLLER AND ITS BEARINGS WERE ON THE FLOOR OF THE ACTUATOR COMPARTMENT.  EVIDENTLY A HARD LANDING HAD BROKEN THE ACTUATOR HOUSING AT BOTH SIDES WITH NO ROLLER TO SUPPORT IT,  THE RACK WAS BARELY ENGAGING THE PINION.  RECOMMEND CLOSE INSPECTION OF ACTUATOR HOUSING AT ROLLER BEARING AREA.
